MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SUCTION VALVE

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SUCTION VALVE
Model Number MAJ-207
Medical Device Problem Code Misassembled During Installation (4049)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the suction valve was connected when the connecting tube should have been used.The issue occurred during reprocessing.There were no reports of infections or patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A definitive root cause was not identified, however based on the results of the investigation, the probable cause of the malfunction would likely be due to an inappropriate reprocessing has been performed.The event can be detected/prevented by following the instructions for use (ifu) which state: a labeling review was performed and confirmed that neither an ifu of the endoscope (cyf-vha) nor a package insert of the reprocessor made by the external manufacture states to connect the maj-207.Each of the descriptions is as follows: -an ifu of the cyf-vha: it shows a maj-1234 or a maj-1516 as a cleaning tube compatible with the oer (olympus endoscope reprocessor/washer-disinfector).It also describes that for details concerning appropriate connectors/adaptors, refer to the instructions of the aer/wd manufacturer.Olympus will continue to monitor field performance for this device.

Brand Name
SUCTION VALVE
Common Device Name
SUCTION VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19487961
Report Number3003637092-2024-00101
Device Sequence Number7024929
Product Code FAJ
UDI-Device Identifier04953170063428
UDI-Public04953170063428
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K993041
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-207
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXIBLE VIDEO CYSTOSCOPE (CYF-VH) 
Patient SexUnknown